Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Pediatr (Phila). 2007 Nov;46(9):831-4. Epub 2007 Jun 21.

Severe hypernatremia and hyperosmolality exacerbated by an herbal preparation in a patient with diabetic ketoacidosis.

Author information

  • 1Division of Pediatric Endocrinology, University of South Alabama Medical Center, Mobile, Alabama 36617-2297, USA. sbhowmick@usouthal.edu

Abstract

This article reports a case of severe reversible hypernatremia exacerbated by an herbal agent "goldenseal" (Hydrastis canadensis) in an 11-year-old girl with new onset type I diabetes mellitus presented with diabetic ketoacidosis. A literature review is presented and possible mechanism of hypernatremia caused by this herbal preparation is discussed.

PMID:
17585008
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire
    Loading ...
    Write to the Help Desk